SEARCH WITHIN CONTENT
VOLUME 6 , ISSUE 3 ( July-September, 2020 ) > List of Articles
Vishnuvardhan Gopalakrishnan, Sumanth T Parameshwaraiah, Vidhyavathi Malyam, Asha C Sannappa, Suha Riyaz
Keywords : Atypical antipsychotics, Edema, Olanzapine, Side effects
Citation Information : Gopalakrishnan V, Parameshwaraiah ST, Malyam V, Sannappa AC, Riyaz S. Peripheral and Facial Edema Associated with Olanzapine: A Case Report. J Med Sci 2020; 6 (3):47-48.
License: CC BY-NC 4.0
Published Online: 29-09-2021
Copyright Statement: Copyright © 2020; The Author(s).
Olanzapine is a potent second-generation antipsychotic commonly used in the treatment of many psychiatric illnesses. It is considered more potent and has less incidence of extrapyramidal symptoms compared with first-generation antipsychotics. With sedation and weight gain being considered as the most common adverse effects, it has also been reported that peripheral edema is associated with olanzapine therapy, but only a few cases of facial edema have been reported so far. However, a definitive cause and consequence of edema are not established, as it is not commonly encountered in medical practice. As olanzapine is a commonly used atypical antipsychotic, we report a case of bilateral pitting pedal edema and facial edema in a woman with no medical comorbidities after initiating olanzapine therapy. All systemic causes of edema were ruled out, and it was completely resolved after discontinuation of olanzapine.
© Jaypee Brothers Medical Publishers (P) LTD.